How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 32132
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

antibiotics are usefull for treating a stomach infection, caused

Customer Question

What type of antibiotics are usefull for treating a stomach infection, caused by drinking too much alcohol?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 8 years ago.

Greetings.

 

Can you please further elaborate the problem? What are the symptoms? Is the stomach infection associated with the chronic alcohol intake and liver function deterioration? Did you doctor mention the diagnosis? What are the investigations done?

 

Dr. Arun

Customer: replied 8 years ago.
The symtoms are stomach spasms, severe gas and diareoa. I have had this problem twice before, in the last 2yrs. Each time it was treated and cured with a 3day course of antibiotics, however I have forgotten which antibiotics I was given. This problem is caused by too much alcohol intake, I drink large amounts of whisky every night.
Expert:  Dr. Arun Phophalia replied 8 years ago.

Hello,

 

You can try Ciprofloxacin and Metronidazole combination. The other combination which works as good is Norfloxacin and Metronidazole. The symptoms may also occur because of the eatables you had with the whiskey like salads etc.

 

Getting a stool examination would be prudent. If the symptoms do not abate, consult your physician. Drink plenty of water and electrolyte solution to keep yourself properly hydrated and preventing electrolyte disturbances.

 

Hope this helps.

 

Please feel free for your follow up questions.

 

Dr. Arun

Dr. Arun Phophalia and 2 other Health Specialists are ready to help you
Customer: replied 8 years ago.
Thanks for your advice
Expert:  Dr. Arun Phophalia replied 8 years ago.

You are welcome.

 

Best wishes and kindest regards.

 

Dr. Arun